Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 177, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 3, 2019, 3:27 PM EDT for Decatur County, Grady County, Mitchell County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2019, 3:27 PM EDT (19:27 UTC)
- Expired
- Jul 3, 2019, 4:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Decatur County, GA, Grady County, GA, Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:57 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 3, 2:57 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
257 PM EDT Wed Jul 3 2019
.NEAR TERM [Through Tonight]...
The scattered showers and thunderstorm activity were seeing tonight
will diminish this evening with quiet conditions expected for the
overnight hours. The humid airmass in place won't be going anywhere
anytime soon so expect muggy conditions with lows around the mid
70s. Patchy fog is possible overnight, especially in locations that
receive rain this afternoon.
.SHORT TERM [Thursday Through Friday Night]...
Deep layer ridging will retrograde from the eastern gulf to the
western gulf by Friday night. This will bring increasing
instability and moisture to our region. Forecast PWs will be at or
above 2.0" through the period. The forecast PW at TLH is as high
as 2.41" both Thursday and Friday night. This may not bode well
with planned firework displays. PoPs will be tapered 40-50% west
to 50-60% east Thursday and likely (60-70%) all zones Friday.
In addition to the increased chances for storms, temperatures
will remain higher than normal. Highs are forecast to be in the
mid-upper 90s Thursday with heat indices in the 105-110 range.
Friday will be slightly closer to normal, with highs in the low-
mid 90s.
.LONG TERM [Saturday Through Wednesday]...
The active pattern will continue through the weekend into the
middle of next week. PoPs will generally be around 60% each
afternoon. The higher coverage in storms over the next several
days will give us a little relief from the heat, with highs in the
low 90s from Saturday through mid-week.
&&
.AVIATION...
[Through 18Z Thursday]
VFR conditions are expected to prevail. However, scattered
thunderstorms this afternoon may provide tempo restrictions. Winds
will be light away from convection but gusty near thunderstorms.
&&
.MARINE...
Chances for showers and thunderstorms are forecast for the next
several days. Outside of thunderstorms, winds will be 15 kts or less
with seas of 3 feet or less.
&&
.FIRE WEATHER...
Red flag conditions are not expected over the next few days as
relative humidity values will remain above critical levels.
Dispersions will however be low across the region both Thursday
and Friday.
&&
.HYDROLOGY...
Scattered to numerous showers and thunderstorms are forecast each
afternoon through the weekend and into early next week. Heavy
rainfall rates will be possible in some of these storms, which could
produce localized flooding. However, there are no widespread
flooding concerns expected for the next several days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 97 75 93 75 / 20 50 30 70 30
Panama City 78 92 79 89 80 / 10 30 20 50 30
Dothan 74 97 76 95 76 / 20 50 30 70 30
Albany 76 97 77 93 77 / 20 60 30 70 30
Valdosta 74 97 75 90 74 / 40 60 40 70 30
Cross City 76 96 76 91 77 / 20 40 30 50 30
Apalachicola 77 92 79 90 80 / 10 20 20 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT /5 PM CDT/ this evening for Calhoun-
Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Taylor-Inland Wakulla-Lafayette-Leon-Liberty-Madison.
GA...Heat Advisory until 6 PM EDT this evening for Brooks-Lanier-
Lowndes.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Dobbs
MARINE...Barry
FIRE WEATHER...Bunker
HYDROLOGY...NguyenIn the hours before
Special weather statement, Jul 3, 2:42 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
242 PM EDT Wed Jul 3 2019
ALZ069-FLZ011-GAZ155-031930-
Houston AL-Jackson FL-Seminole GA-
242 PM EDT Wed Jul 3 2019
...SPECIAL WEATHER STATEMENT...
At 242 PM EDT/142 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of Ashford, or 12 miles west of
Donalsonville, moving southeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Malone, Bascom, Steam Mill, Riverturn, Crosby, Two Egg, Hornsville,
Chattahoochee SP, Lucy, Buena Vista and Lovedale.
LAT...LON 3111 8503 3108 8503 3107 8499 3094 8484
3082 8512 3106 8520 3113 8506
TIME...MOT...LOC 1842Z 336DEG 9KT 3106 8509
98-DICATARINASpecial weather statement, Jul 3, 3:23 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
223 PM CDT Wed Jul 3 2019
FLZ011-032015-
Jackson FL-
223 PM CDT Wed Jul 3 2019
...SPECIAL WEATHER STATEMENT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Marianna, moving northeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Haynes, Dellwood, Two Egg, Buena Vista and Lovedale.
LAT...LON 3089 8494 3081 8494 3080 8508 3087 8511
3093 8498
TIME...MOT...LOC 1923Z 242DEG 7KT 3086 8505
98-DICATARINAThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:51 AM EDT | Heat Advisory | TAE | Calhoun, Dixie, Franklin, Gadsden, Gulf, Jefferson and 5 more | 15 hr |
| Jul 3, 2:46 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 29 min |
| Jul 3, 4:49 PM EDT | Special Weather Statement | TAE | Calhoun | 26 min |
| Jul 3, 6:05 PM EDT | Special Weather Statement | TAE | Madison | 40 min |
| Jul 3, 6:32 PM EDT | Special Weather Statement | TAE | Liberty | 43 min |
| Jul 3, 7:21 PM EDT | Special Weather Statement | TAE | Lafayette | 24 min |
| Jul 3, 2:42 PM EDT | Special Weather Statement | TAE | Seminole | 48 min |
| Jul 3, 3:23 PM EDT | Special Weather Statement | TAE | Seminole | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.